Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

please help

From: Jnite44 - 46 weeks 6 days ago

Hello, I've had thyroiditis for a few months. They are not sure what's causing it. I have felt so mentally ill, panic attacks, high anxiety, insomnia. I was started at 5mg a day of methimazole for a month and that did nothing. I've been on 20 mg for almost 3 weeks and there are days I feel improvement them other days are terrible, but I guess not as bad as it was. I've slept for the past 11 nights which is great but I still feel hyper but again I guess not as bad as it was. I don't wake up with a thumping chest anymore. But I was wondering if other people had days where they thought thank God it feels like this is calming down then symptoms get worse for a day or two. Everytime it happens I get scared that med isn't working and t4 is going up. My free t4 was tested last week after being on 20 mg for 10 days and it had come down almost a half a point (still in the 4's though) I'm going to retest next week. Please someone respond, also does anyone's eyes burn sometimes, it just adds to my fear and misery. I don't have graves by the way

Do you find this discussion helpful?
0

2 Responses

Is this good advice?
0

I have been determined that my count for Thyroid wasn't dangerous the T's was low I've been given no Meds ..I have been given Steroids I have been taking weight gainer pills and drinking Ensure plus. All for the past 4 months and no changes.
I want to gain at least 10-15 Pounds
Help what else can I do.
I'm 5" 8 Age 56 & 124pounds
Also I have Siatic Nerve Damage Lumbar 1.2.4.5

Is this good advice?
0

Yes, you may have a few bad days, but they will become less and less often very quickly.

I know it's hard to control panic with hyperthyroidism, I've been living with it for 16 years. The Methimazole works. Also, it's much faster than PTU, the alternative medicine. That seems like a high dose, so you should be feeling better very soon. The panic attacks, anxiety, and insomnia will begin to fall off faster. It takes a few weeks for the meds to really change your t4. Is your tsh low? I keep track of my numbers after blood draws, the T4 and THS, and check them against the range the lab has set for those tests. If you've been off with other things, you may notice them disappear as well. You'll be surprised how many different bodily functions are messed up due to you thyroid.

Hang in there, you'll be better very soon. Make sure you follow up on your labs after you get well, to make sure you stay well. Also, please don't let your primary doctor treat this on an ongoing basis. Find a board certified endocrinologist as soon as you are up to it, if you are not already.

morecatspls

SHOW MAIN MENU
SHOW SUB MENU